Sweating is driving me crazy

Discussion in 'Fibromyalgia Main Forum' started by MissRachel, Aug 3, 2003.

  1. MissRachel

    MissRachel New Member

    Hi,
    Since I started taking some new medication (MS Contin) I have been sweating like a pig! The littest activity will cause a breakout. I have done a search on the site and went through many posts on the issue but I could not find a solution to help this sweating STOP!

    Any ideas?

    Rachel
  2. UmiBear

    UmiBear New Member

    But I feel your pain. Seriously, I had an excessive sweating problem for YEARS and it caused me great anguish because it was so embarassing, especially at work. I finally discovered Dress Shields, so I was able to at least hide the problem. I never could figure out a way to stop the sweating, but after praying about it long and hard it finally just went away one day. Now I sweat just a "normal" amount. I don't think mine was med related, but it could have been and I just didn't know it. I hope you find relief soon.
  3. libra55

    libra55 New Member

    Hi I have the sweating as well, it is from Celexa. So I think it is a common side effect from medications. I actually went off it last year in the summer because the perspiration was so profuse, now this year it is not as bad but it has not been as hot here. I would tell your dr. and see if there is something you can substitute, or if you feel it is doing you some good just try to stick with it. I find the sweat has a very strong vinegary smell and I just try to keep it under control with showers and powder, but I know where you're coming from, so annoying.... I definitely would tell the doctor. libra55
  4. Lynda B.

    Lynda B. New Member

    I don't know what it is. Maybe the early menopause but it is not hot flashes. Drives me nuts too. I have fans on me all the time and often hold a cold pack. It certainly does not help with the energy level. I think I get more frustrated because I am not all of the time. The sweating is one thing but the constant feeling of being hot drains me of energy and makes me grouchy. The thing is that it is not a healthy kind of sweating. It seems abnormal and cooling down takes forever. I don't feel like it is the natural process of the body getting hot because I am doing something that requires energy and therefore my body responds by sweating to cool down...I just stay hot and sweaty or cool and clamy. Docs don't seem to have an answer either. But enough griping. Like the rest of you I do the things I have to in order to stay cool or cool down even though it is just one more symptom to deal with ( :

    Lynda B.
  5. tansy

    tansy New Member

    because the heat is so bad for me. Any physical activity means I produce heat not energy and that makes me sweat and worse so now it's all done in a slower fashion, that helps.

    If the weather is warm I cannot drink hot beverages or eat hot food, I heat up and sweat but do not cool down then I become worse. So now I drink just water and cold food. Spicy food with any heat is a no no.

    Ive been burning up and having night sweats for over 2 decades now, they make me feel worse. Haven't found the answer to those yet.

    It took a dramatic worsening of my problems this summer, and info on the board, to start realising heat and sweating are bad for me. I think I'm one of those for whom fever therapy is bad not good news.

    I do allow any temp through an infection to stay for a bit because that helps the immune system but I've finally learnt to keep my body cooler so that I can first hydrate myself and then have water to spare to flush out toxins etc. If I get overheated my blood suger levels plummet too.

    In the UK few of us have room coolers so I have fans on day and night during hot weather. A heatwave has just started again so I hope my new approach to coping with it pays off.

    I posted these experiences because I wonder how many others do have to keep their body's cool and for whom excessive sweating is bad.

    Cheers

    Tansy

  6. MsSmurfy

    MsSmurfy New Member

    I have also suffered from extreme perspiring this past year...suddenly there is nothing but the littlest exertion and I am soaking wet from head to toe! My Neurologist questioned that possibly my taking Elavil for the past 20+ years....'maybe' my body is now showing this(sweating) as an intolerance to the medication. I also had problems with my feet & ankles swelling profoundly by late evenings. So my Neurologist has weaned me off of the Elavil...and now I am taking the Effexor...However, the profuse perspiring continues and NOW I seem to hold more body fluid as well as having gained alot of weight in a short period of time. Even though my Dr. agrees the Effexor may be the culprit for huge weight gain in such a short period of time ( I went from 114lbs. to 155lbs!)he wants me to TRY to tolerate this med now and just cut back on Carbohydrates to see if we can control the weight fluctuation! Needless to say...I am NOT happy with such extra weight(which I have NEVER had...even when I was pregnant with my girls I weighed less!) Soooo, you can imagine my concern....BUT I agreed to his suggestion and am increasing my exercise daily....nothing seems to help reduce either the weight OR profuse perspiring.... I am NOT HAPPY! But everyday, I row a boat for 20-45 minutes which is very hard on my torn rotator cuff(shoulder) and my FMS!!!! In spite of the increased pain...I am diligently TRYING to tolerate excessive exercises! I am NOT a three meal a day eater, nor a snaker or binge eater...Soooo, my alternatives are quite limited I guess...I will continue to watch here to see if anyone finds resolve to this problem...until then...I shall row_row_row my boat!! *wink!!!!
    [This Message was Edited on 08/04/2003]
  7. BILLCAMO

    BILLCAMO New Member

    THERE WAS SOMETHING TO HELP WITH EXCESSIVE SWEATING..... I COULD CHANGE MY NICK TO "PONDMAKER"...... BILLCAMO.
  8. catsii

    catsii New Member

    I have sweated..no not glistened, perspired, etc...but sweated for years. It seems to be worse past few years. Water literally pours from my head. Only thing to be thankful for is..i don't seem to have odor along with it. I've noticed the past few years it seems to be worse. I'm post menopausal...so it's definitely not hot flashes. But i'm also getting more sensitve to heat, itself..used to i'd get ill if out too long..or overheated but now it is effecting me in a very short time, i.e. a short ride in a-c car to doc's office ! Blood sugar drops, feel fainty and/or nauseas and near upchucking..never know which i will do.
    At doc's office he suggested that the effexor may be making me more heat sensitive ! But cannot offer help for the sweating. I feel for you cause i know exactly what you are going through.
    If you find a solution, please share!
    Oh, yeah, keep reading medical reports about fms patients being more sensitive to cold...am wondering why i'm the opposite. I do not internalize cold. It can't get too cold for me..but the heat seems to really make all symptoms worse?
  9. PatPalmer

    PatPalmer New Member

    to your water, it`s soooooo important in many way for the body and even helps cure diseases. - Full of essential nutrients. You`d be amazed...

    We need a minimum of 1/4 tsp a day, so have as much as you like - any not needed will be expelled naturally and not harm you in any way.

    Love Pat.
  10. MsSmurfy

    MsSmurfy New Member

    Sorry I haven't gotten back to you sooner here...unfortunate circumstances kept me from being able to check the postings here. I appreciate the info Barb...when I was a youngster, I was treated for hyothyroidism, so am somewhat aware of what you are implying. However, I have has extensive bloodwork-ups done the past several months, including regular bloodwork is done every few months to insure there is no liver damage happening due to the amount of medications these docs have me on & off of all the time! My perspiring continues where I just can sweat from my head down obvious sweat rolling down my brow into my eyes & eventually requires dry clothes! Thankfully I do not have offensive odor at all ever(must be the smurf in me huh?)...but geesh everytime someone wants to HUG me...I am like putting up the hands saying:"uumm, I am all sweaty...right now..." My children & hubby never care, doesn't bother them (except they worry), BUT I CARE! Geesh...who wants to hug a wet dish_towel! LOL Anyways,that and my weight gain have me baffled...Today I hope to get my new Elliptical machine I ordered...and NOW will give myself legitamate reason to sweat!! I am gonna get this weight OFF along with every drop of perspiration!!I can hardly wait til that dang machine arrives!!!! I am gonna HUG the UPS guy if he doesn't beware!! LOL...
  11. lucky

    lucky New Member

    I share your concern about the excessive sweating which is quite a problem for many of us.
    I am on Celexa and it has been a blessing for some of my symptoms, however, it has increased my sweats to a very uncomfortable level which can be embarrassing at times, when all of a sudden for no reason the sweat is running down your face and other places.
    My doctor offered a med for it, however, I am not taking anything which is not necessary and wait until he will put me on Topomac in a few months.
    The hot and humid weather right now is no help either and I guess many of us have a problem with this kind of weather to top it all.
    Take care, Lucky